Alert archive / West Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 6, NWS Charleston, WV

June 4, 2008Barbour County, Harrison County, Taylor County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 4, 2008, 4:57 AM EDT for Barbour County, Harrison County, Taylor County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2008, 4:57 AM EDT (08:57 UTC)
Expired
Jun 4, 2008, 7:37 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Barbour County, WV, Harrison County, WV, Taylor County, WV

The radar

The Pittsburgh radar (KPBZ), 141 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:25 AM EDTFLOODClarksburg, WVWATER ON RAODS IN SEVRAL AREAS, MAINLY WEST AND CENTRAL PARTS OF HARRISON COUNTY INCLUDING IN AND AROUND THE CLARKSBURG AREA AS WELL AS SALEM, SHINSTON AND WILLARD. EARTHAN DAM ERODING ON A CEREEK NEAR WILLARD. ROUTE 120 SOUTH CLOSED BETWEEN NUTTER FORK AND QU

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 040857
FFWRLX
WVC001-033-091-041200-
/O.NEW.KRLX.FF.W.0006.080604T0857Z-080604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
457 AM EDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARBOUR COUNTY IN WEST VIRGINIA...
  HARRISON COUNTY IN WEST VIRGINIA...
  TAYLOR COUNTY IN WEST VIRGINIA...

* UNTIL 800 AM EDT

* AT 449 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER 
  PROBLEMS CONTINUED OVER THE WARNED AREA.  WATER WAS REPORTED OVER
  THE ROADS...WITH WATER ALSO IN RESIDENCES IN SEVERAL LOCATIONS. 

  ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS 
  MORNING...AND THIS RAINFALL SHOULD ACT TO MAINTAIN THE CURRENT 
  WATER PROBLEMS UNTIL 800 AM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STONEWOOD...SHINNSTON...NUTTER FORT...LUMBERPORT...GRAFTON...
  CLARKSBURG...BRIDGEPORT AND ANMOORE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3940 8021 3941 8012 3939 8007 3945 7994
      3934 7988 3931 7989 3921 7982 3904 7988
      3898 7999 3911 8023 3909 8025 3916 8055
      3947 8049
TIME...MOT...LOC 0852Z 180DEG 0KT 3918 8034

$$

09
2 follow-up statements
000 
WGUS71 KRLX 041041
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 AM EDT WED JUN 4 2008

WVC001-033-091-041200-
/O.CON.KRLX.FF.W.0006.000000T0000Z-080604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR WV-HARRISON WV-BARBOUR WV-
640 AM EDT WED JUN 4 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
BARBOUR...HARRISON AND TAYLOR COUNTIES...

AT 628 AM EDT...WATER PROBLEMS CONTINUED ACROSS THE WARNED AREA. 
WATER WAS REPORTED OVER THE ROADS...WITH WATER ALSO IN RESIDENCES IN 
SEVERAL LOCATIONS. 

THE RAINFALL HAS DIMINISHED IN INTENSITY DURING THE PAST HOUR...AND 
THIS TREND IS EXPECTED TO CONTINUE INTO THE LATE MORNING HOURS.
  
ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL WILL THEN DEVELOP LATER 
THIS MORNING.    
   
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEWOOD...
SHINNSTON...NUTTER FORT...LUMBERPORT...GRAFTON...CLARKSBURG...
BRIDGEPORT AND ANMOORE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT WEDNESDAY MORNING
FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

LAT...LON 3940 8021 3941 8012 3939 8007 3945 7994
      3934 7988 3931 7989 3921 7982 3904 7988
      3898 7999 3911 8023 3909 8025 3916 8055
      3947 8049
TIME...MOT...LOC 1031Z 180DEG 0KT 3918 8034

$$

09
000 
WGUS71 KRLX 041137
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
735 AM EDT WED JUN 4 2008

WVC001-033-091-041145-
/O.CAN.KRLX.FF.W.0006.000000T0000Z-080604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR WV-HARRISON WV-BARBOUR WV-
735 AM EDT WED JUN 4 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BARBOUR...HARRISON
AND TAYLOR COUNTIES...

HEAVY RAIN HAS MOVED OUT OF THE AREA AS A RESULT THE FLASH FLOOD
WARNING HAS BEEN CANCELLED. LIGHT TO MODERATE RAIN CAN BE EXPECTED
THE NEXT OR SO BUT STREAMS AND CREEKS SHOULD REMAIN INSIDE THEIR 
BANKS...HOWEVER THEY WILL REMAIN SWOLLEN.  

ADDITIONAL RAINFALL IS EXPECTED TODAY WITH THUNDERSTORMS MOVING EAST 
THROUGH CENTRAL AND SOUTHERN OHIO.  THIS WILL LEAD TO A HIGH WATER 
THREAT THROUGH THE AFTERNOON.  AS A RESULT...A FLASH FLOOD WATCH IS 
IN EFFECT UNTIL 6PM.  

TURN AROUND DONT DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3940 8021 3941 8012 3939 8007 3945 7994
      3934 7988 3931 7989 3921 7982 3904 7988
      3898 7999 3911 8023 3909 8025 3916 8055
      3947 8049
TIME...MOT...LOC 1135Z 180DEG 0KT 3918 8034

$$

29

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:24 AM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 4, 2:24 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
224 AM EDT WED JUN 4 2008

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE COMMON THROUGH WEDNESDAY AS A
FRONT REMAINS DRAPED OVER THE UPPER OHIO VALLEY. FLOODING AND
SEVERE THREAT CONDITIONS. UPPER LEVEL RIDGE BUILDS ON THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
WITH ACTIVE WEATHER ON-GOING...WILL KEEP THIS SHORT.

AN AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED FROM SOUTHERN
OHIO WESTWARD.  MODELS HAD A PRETTY REASONABLE HANDLE ON THESE
STORMS...WITH HIGH POPS ACROSS OUR NORTH OVERNIGHT.  HAVE PULLED THE
HIGHER POPS SOUTHWARD A LITTLE TO REFLECT CURRENT TRENDS.

EVERYTHING ELSE APPEARS TO BE REASONABLE...AND ONLY MINOR TWEAKS ARE
EXPECTED.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
WARM FRONT SITUATED ACROSS NORTHERN TIER OF AREA RIGHT AT THE START
OF THE PERIOD.  NEXT IN A SERIES OF SHORT WAVE TROUGHS MOVES IN FROM
THE W ALONG WITH STRENGTHENING LOW LEVEL SW FEED ESPECIALLY GIVEN
MORNING HOURS WITH ENHANCED LLJ AT SUNRISE.  THIS SHOULD GIVE RISE
TO SOME KIND OF CONVECTIVE COMPLEX WITH HEAVY RAIN FALL MOVING
THROUGH E CNTRL OH COUNTIES IN THE MORNING AND ON TO THE ENE THROUGH
MIDDAY.  SECOND SHORT WAVE TAKES A SIMILAR TRACK IN THE AFTERNOON
LIKELY GENERATING ANOTHER ROUND OF CONVECTION NEAR THE FRONT.

FLOW OF 40-50 KTS PLUS CAPE UP TO 2500 J/KG ON DEW POINTS AROUND
70 AND H85 THETA E VALUES NEAR 340K...SPS SLIGHT RISK ACROSS
NORTHERN PORTION OF AREA LOOKS GOOD.  THE HEAVIEST QPF IN ALL THE
MODEL GUIDANCE CONTINUES TO BE IN AN W-E AXIS N OF THE FORECAST
AREA...BUT THE UPPER OH BASIN LOCATION OF THIS AXIS...AND THE
POTENTIAL FOR HEAVY RAIN SEVERAL TIMES TONIGHT THROUGH WED DOES
RAISE CONCERN FOR EXCESSIVE RAINFALL.  RIVER FORECAST CRESTS ARE
COMFORTABLY BELOW FLOOD STAGE AT THIS TIME...BUT THIS WILL NEED
CLOSELY MONITORED.

AFTER WED...WARM FRONT LIFTS N OF THE AREA...PUTTING THE AREA UNDER
UPPER RIDGE WITH SUMMER LIKE WEATHER FOR THE COUNT.

STAYED MOSTLY NEAREST HIGH SIDE OF GUIDANCE FOR HIGHS WED WITH
LOWEST VALUES N.  LOWS WED NT AND THU NT LOOKED GOOD.  RAISED HIGHS
THU TO REFLECT A BLEND OF THE NUMBERS AS THE MAV /MID 90S/ STILL
SEEMS A BIT HIGH.  STAYED A LITTLE BELOW THE HIGH MAV FRI AND
LOWERED THE VALLEYS FRI NT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPPER LEVEL RIDGE AND ASSOCIATED BERMUDA HIGH WILL SET UP OVER THE
LONG TERM PORTION OF THE FORECAST. THIS WILL TRANSLATE INTO A PERIOD
OF HOT AND HUMID WEATHER FOR THE CWA IN SOUTHWESTERLY SURFACE FLOW.
THIS WILL EFFECTIVELY DEFLECT INCOMING SYSTEMS FROM THE WEST OFF TO
THE NORTH...AND WILL EXPECT THE RING OF FIRE TO SET UP ALONG THE
PERIPHERY OF THE HIGH. MAIN QUESTION WILL BE WHETHER OR NOT THE
PERIPHERY WILL SINK FAR ENOUGH SOUTHEAST TO CLIP THE CWA TO ENHANCE
ANY THUNDERSTORM THREATS. OTHERWISE...WILL SEE A FAIR AMOUNT OF
CUMULUS DEVELOPMENT DURING THE HEATING OF THE DAY...AND WILL EXPECT
A FEW OF THESE TO BREAK THE CAP AND MATURE INTO THUNDERSTORMS.
SHOULD BE DIFFICULT TO UTILIZE ANY CAPE HOWEVER...AND WILL EXPECT
MOST PLACES TO REMAIN DRY DURING THE DURATION OF THIS SET UP.
TEMPERATURES WILL BE IN THE UPPER 80S TO LOW 90S GENERALLY AREA
WIDE...WITH THE HIGHER ELEVATIONS A SMALL HANDFUL OF DEGREES OFF THE
PACE OF THE LOWLANDS.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
HAVE CONVECTION WANING 06-08Z THEN REDEVELOPG AFTER 15Z. MAIN
FOCUS MAY SHIFT N TOWARD WRN PA FOR THE 18Z WED TO 00Z THU.

ALSO INCLUDED SOME POST PRECIP FOG AS UPPER RIDGE BUILDS IN WED NIGHT
AFTER 02Z THURSDAY.

AVIATION OUTLOOK /AFTER 00Z THURSDAY/...
IFR IN VALLEY FOG POSSIBLE 04Z-12Z THURSDAY.

&&

.HYDROLOGY...
EXPECT A LULL IN THE HEAVIER SHOWERS 10-15Z. WILL CONTINUE THE FLASH
FLOOD WATCH INTO WEDNESDAY. MAY ADD A FEW MORE IN THE CNTRL MTNS.
HOPEFULLY THE MAIN FOCUS MAY SHIFT N OF WATCH AREA THIS AFTERNOON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ007>011-
     016>020-029>032-039-040.
OH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ066-067-
     075-076-083>086.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/30
NEAR TERM...JSH
SHORT TERM...JKF/TRM
LONG TERM...26
AVIATION...KTB
HYDROLOGY...
Hazardous weather outlook, Jun 3, 4:19 PM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
419 PM EDT TUE JUN 3 2008

KYZ101>103-105-OHZ075-083>087-WVZ005>007-042030-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
419 PM EDT TUE JUN 3 2008

...TORNADO WATCH 436 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING.

LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES
WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND
CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES
COULD BE POSTED.

INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ066-067-076-VAZ003-004-WVZ008>011-013>020-024>040-046-047-042030-
PERRY-MORGAN-WASHINGTON-DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
419 PM EDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.

LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES
WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND
CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES
COULD BE POSTED.

INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

30

In the hours before

Special weather statement, Jun 4, 1:10 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
110 AM EDT WED JUN 4 2008

WVZ008-015-016-018-027>029-040545-
KANAWHA WV-BRAXTON WV-ROANE WV-CALHOUN WV-JACKSON WV-GILMER WV-
CLAY WV-
110 AM EDT WED JUN 4 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 110 AM EDT...A STRONG THUNDERSTORM WAS OVER WEST CENTRAL ROANE
COUNTY...MOVING SOUTHEAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  SERVIA...STRANGE CREEK...WILSIE...FRAMETOWN...SHOCK AND STUMPTOWN.

SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1 TO 2
INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. WIND GUSTS TO 45 MPH
ARE ALSO POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Local storm report, Jun 4, 1:22 AM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
122 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     FLASH FLOOD      PHILIPPI                39.15N 80.04W
06/04/2008                   BARBOUR            WV   EMERGENCY MNGR

            WATER OFF HILLSIDES IN TWO HOUSES IN PHILIPPI.

&&

JHOVIS
Local storm report, Jun 4, 1:43 AM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
143 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     HAIL             WALTON                  38.63N 81.40W
06/04/2008  E0.88 INCH       ROANE              WV   COUNTY OFFICIAL

&&

JDENT
Local storm report, Jun 4, 2:09 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
209 AM EDT WED JUN 4 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0158 AM     FLOOD            SHINNSTON               39.39N 80.27W
06/04/2008                   HARRISON           WV   PUBLIC

            STREAMS OVER ROADS OR BRIDGES.
            EVENT OCCURRED BETWEEN
            143 AM 06/04/2008 AND 158 AM 06/04/2008

&&

NNNN
Special weather statement, Jun 4, 3:49 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
349 AM EDT WED JUN 4 2008

WVZ018>020-029>031-040830-
CALHOUN WV-GILMER WV-LEWIS WV-DODDRIDGE WV-HARRISON WV-RITCHIE WV-
349 AM EDT WED JUN 4 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 349 AM EDT...A STRONG THUNDERSTORM WAS OVER RITCHIE
COUNTY...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  HORNER...CAMDEN...ALUM BRIDGE...BALDWIN...NEWBERNE AND TROY.

THIS THUNDERSTORM WAS PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES
INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. EXPECT FREQUENT
LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A
SAFE PLACE IMMEDIATELY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Jun 4, 4:02 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
402 AM EDT WED JUN 4 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0356 AM     FLOOD            PHILIPPI                39.18N 80.09W
06/04/2008                   BARBOUR            WV   PUBLIC

            STREAMS OVER ROADS OR BRIDGES.
            EVENT OCCURRED BETWEEN
            341 AM 06/04/2008 AND 356 AM 06/04/2008

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:24 PM EDTSevere Thunderstorm WarningRLXJackson, Wirt, Wood36 min
Jun 3, 10:45 PM EDTFlash Flood WatchRLXBarbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 12 more29 hr
Jun 3, 10:53 PM EDTFlash Flood WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler, Wood3 hr
Jun 3, 11:01 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Ritchie, Roane, Wirt, Wood44 min
Jun 3, 11:15 PM EDTSevere Thunderstorm WarningRLXMason45 min
Jun 4, 12:17 AM EDTFlash Flood WarningRLXBarbour118 min
Jun 4, 12:57 AM EDTFlash Flood WarningRLXTaylor3 hr
Jun 4, 1:05 AM EDTFlash Flood WarningRLXRandolph3 hr
Jun 4, 1:26 AM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 2 more49 min
Jun 4, 1:56 AM EDTFlash Flood WarningRLXBarbour, Harrison3 hr
Jun 4, 2:15 AM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Fayette, Kanawha, Nicholas, Webster45 min
Jun 4, 10:38 AM EDTAreal Flood WarningRLXHarrison10 hr
Jun 4, 10:53 AM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Jackson, Ritchie, Wirt, Wood52 min
Jun 4, 10:55 AM EDTAreal Flood WarningRLXDoddridge, Ritchie, Wood6 hr
Jun 4, 11:07 AM EDTSevere Thunderstorm WarningRLXJackson, Mason38 min
Jun 4, 11:28 AM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Ritchie47 min
Jun 4, 11:55 AM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam, Roane50 min
Jun 4, 12:24 PM EDTAreal Flood WarningRLXBarbour, Lewis, Taylor, Upshur4 hr
Jun 4, 12:29 PM EDTSevere Thunderstorm WarningRLXLewis, Randolph, Upshur46 min
Jun 4, 12:44 PM EDTAreal Flood WarningRLXPocahontas, Randolph3 hr
Jun 4, 1:04 PM EDTSevere Thunderstorm WarningRLXBraxton, Webster26 min
Jun 4, 1:23 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph52 min
Jun 4, 1:45 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam45 min
Jun 4, 2:05 PM EDTSevere Thunderstorm WarningRLXMason25 min
Jun 4, 2:14 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Roane46 min
Jun 4, 2:46 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane44 min
Jun 4, 2:55 PM EDTSevere Thunderstorm WarningRLXMason41 min
Jun 4, 3:02 PM EDTSevere Thunderstorm WarningRLXCabell43 min
Jun 4, 3:08 PM EDTSevere Thunderstorm WarningRLXWayne52 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Kanawha, Mason, Putnam, Roane49 min
Jun 4, 3:34 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam41 min
Jun 4, 3:40 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne50 min
Jun 4, 3:47 PM EDTAreal Flood WarningRLXPocahontas, Randolph11 hr
Jun 4, 4:12 PM EDTAreal Flood WarningRLXBarbour, Harrison, Lewis, Taylor, Upshur4 hr
Jun 4, 4:14 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Calhoun, Clay, Gilmer, Lewis and 6 more76 min
Jun 4, 4:29 PM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Putnam, Wayne46 min
Jun 4, 4:46 PM EDTSevere Thunderstorm WarningRLXFayette, Nicholas, Pocahontas, Webster44 min
Jun 4, 5:49 PM EDTAreal Flood WarningRLXJackson116 min
Jun 4, 7:01 PM EDTSevere Thunderstorm WarningRLXCabell, Mason44 min
Jun 4, 7:07 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam38 min
Jun 4, 7:47 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Ritchie, Roane, Wirt58 min
Jun 4, 7:50 PM EDTAreal Flood WarningRLXJackson, Mason, Roane4 hr
Jun 4, 7:50 PM EDTRiver Flood WarningRLXCalhoun, Gilmer29 hr

Nearby

Flash Flood Warnings in West Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.